Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 393, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 9, 2011, 2:24 PM CDT for Dallas County, Lowndes County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 2:24 PM CDT (19:24 UTC)
- Expired
- Aug 9, 2011, 3:03 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Dallas County, AL, Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2662 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS54 KBMX 091924
SVRBMX
ALC047-085-092015-
/O.NEW.KBMX.SV.W.0393.110809T1924Z-110809T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 315 PM CDT
* AT 223 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MOSSES TO BELKNAP...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...LOWNDESBORO...GORDONVILLE...BEECHWOOD...
MACEDONIA...COLLIRENE AND FARMERSVILLE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 147 THROUGH 151...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3204 8687 3204 8694 3222 8718 3230 8663
3217 8641 3207 8641 3198 8686
TIME...MOT...LOC 1923Z 299DEG 17KT 3223 8668 3219 8698
$$
273 follow-up statements
601
WWUS54 KBMX 091937
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT TUE AUG 9 2011
ALC047-085-092015-
/O.CON.KBMX.SV.W.0393.000000T0000Z-110809T2015Z/
DALLAS AL-LOWNDES AL-
237 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LOWNDES AND SOUTHEASTERN DALLAS COUNTIES UNTIL 315 PM CDT...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAYNEVILLE TO 6 MILES SOUTHEAST OF BELKNAP...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...GORDONVILLE...BEECHWOOD...FARMERSVILLE...
FOSTORIA...LETOHATCHEE...MOUNT WILLING AND CALHOUN.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 151...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3204 8687 3204 8694 3218 8712 3228 8661
3217 8641 3207 8641 3198 8686
TIME...MOT...LOC 1937Z 299DEG 17KT 3220 8661 3216 8691
$$
27899
WWUS54 KBMX 091952
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CDT TUE AUG 9 2011
ALC047-085-092015-
/O.CON.KBMX.SV.W.0393.000000T0000Z-110809T2015Z/
DALLAS AL-LOWNDES AL-
252 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LOWNDES AND SOUTHEASTERN DALLAS COUNTIES UNTIL 315 PM CDT...
AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAYNEVILLE TO 7 MILES WEST OF GORDONVILLE...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BEECHWOOD...FOSTORIA...LETOHATCHEE...MOUNT WILLING AND CALHOUN.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 151...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3204 8687 3204 8694 3213 8706 3223 8652
3217 8641 3207 8641 3198 8686
TIME...MOT...LOC 1952Z 299DEG 17KT 3216 8654 3213 8684
$$
27390
WWUS54 KBMX 092003
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT TUE AUG 9 2011
ALC047-085-092013-
/O.CAN.KBMX.SV.W.0393.000000T0000Z-110809T2015Z/
DALLAS AL-LOWNDES AL-
303 PM CDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOWNDES AND
SOUTHEASTERN DALLAS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3204 8687 3204 8694 3213 8706 3223 8652
3217 8641 3207 8641 3198 8686
TIME...MOT...LOC 2003Z 299DEG 17KT 3214 8648 3210 8678
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:45 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 9, 12:45 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT TUE AUG 9 2011 .UPDATE... 18Z AVIATION. && .DISCUSSION... SHOWERS CONTINUE TO WEAKEN ACROSS THE NORTHWEST THIS MORNING IN ASSOCIATION WITH AN MCV MOVING EWD ACROSS THE AREA. THINGS HAVE BEEN PRETTY CALM SO FAR...BUT EXPECT STORMS TO START FIRING IN THE NEXT COUPLE OF HOURS AS PEAK HEATING PROGRESSES. DIURNALLY DRIVEN CONVECTION WILL BE A LITTLE SLOWER TO DEVELOP ACROSS THE NORTHERN HALF AT FIRST..THANKS TO ONGOING CLOUD COVER. HOWEVER...THERE WILL BE AT LEAST ONE IF NOT MORE WAVES/ROUNDS OF SHOWERS/STORMS THAT WILL MOVE SEWD ACROSS THE CWA LATER TODAY AS A SHORTWAVE TROUGH TRAVERSES THE AREA. SUFFICIENT INSTABILITY AND BULK SHEAR VALUES OF 25 TO 30 THIS AFTN WILL LEAD TO THE POSSIBILITY OF SEVERE STORMS ACROSS CENTRAL AL...AND SPC STILL HAS THE ENTIRE CWA IN A SLIGHT RISK. ONGOING FORECAST LOOKS ON TRACK FOR THE MOST PART...SO HAVE NOT MADE ANY MAJOR CHANGES. DID MAKE SOME SLIGHT ADJUSTMENTS TO THE POP AND SKY GRIDS. UPDATES ARE OUT. 19 && .AVIATION... 18Z TAF DISCUSSION. DAYTIME HEATING AND OLD OUTFLOW BOUNDARIES...ALONG WITH AN UPPER LEVEL SHORTWAVE PUSHING ACROSS THE AREA...WILL BE THE CONTRIBUTING FACTORS TO SCATTERED TO NUMEROUS CONVECTION THIS AFTN/EVNG. COVERAGE IS EXPECTED TO BE THE GREATEST ACROSS THE CENTRAL PORTIONS OF THE CWA. TIMING WILL BE VERY DIFFICULT UNTIL TSTM COMPLEXES/LINES BEGIN TO FORM. FOR NOW WILL KEEP PREVAILING VCTS IN FOR ALL TERMINALS THRU 02Z-04Z. SOME STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...HEAVY RAIN...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. ACTIVITY SHOULD BEGIN TO WEAKEN AND DIMINISH BY LATE EVNG...WITH LEFTOVER CIRRUS OVERNIGHT. DUE TO CONTINUED LOW LEVEL MOISTURE AND RAINFALL EXPECTED TODAY...IF SKIES CLEAR ENOUGH TONIGHT THEN PATCHY FOG WILL LIKELY DEVELOP. THEREFORE...WILL KEEP MENTION OF MVFR VIS IN FOR MOST SITES BETWEEN 10Z AND 12Z. RAIN CHANCES DECREASE SIGNIFICANTLY ON WED AS SLIGHTLY DRIER AIR BRIEFLY MOVES INTO THE REGION. FEW TO SCT CU WILL DEVELOP...BUT RAIN CHANCES ARE TOO LOW TO MENTION ANY WX AT THIS TIME. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 90 70 93 72 92 / 60 30 20 20 30 ANNISTON 90 70 94 72 93 / 60 30 20 20 30 BIRMINGHAM 90 72 94 75 94 / 60 30 20 20 30 TUSCALOOSA 93 72 96 75 96 / 60 30 20 20 30 CALERA 91 72 94 74 93 / 60 30 20 20 30 AUBURN 93 72 95 75 94 / 50 30 20 20 30 MONTGOMERY 95 74 96 76 95 / 50 30 20 20 30 TROY 94 73 96 75 95 / 50 30 20 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 9, 1:07 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 107 PM CDT TUE AUG 9 2011 ALZ011>015-017>050-101807- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 107 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA TODAY...MAINLY THROUGH 9 PM THIS EVENING. THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 9, 1:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CDT TUE AUG 9 2011
ALZ040-042-091930-
DALLAS AL-LOWNDES AL-
149 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOWNDES AND SOUTHERN
DALLAS COUNTIES UNTIL 230 PM CDT...
AT 145 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SELMONT-WEST SELMONT TO
ORRVILLE...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOSSES...
FIVE POINTS...
TYLER...
SARDIS...
BENTON...
&&
LAT...LON 3206 8714 3231 8743 3242 8693 3237 8681
3235 8681 3234 8682 3231 8681 3232 8678
3235 8677 3222 8648
TIME...MOT...LOC 1849Z 296DEG 16KT 3234 8697 3229 8723
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:39 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore | 111 min |
| Aug 8, 7:48 PM CDT | Special Weather Statement | BMX | Lee | 42 min |
| Aug 8, 8:13 PM CDT | Flash Flood Warning | BMX | Autauga, Elmore | 48 min |
| Aug 8, 8:25 PM CDT | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 90 min |
| Aug 9, 1:49 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| Aug 9, 2:48 PM CDT | Special Weather Statement | BMX | Montgomery | 42 min |
| Aug 9, 3:27 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Aug 9, 4:15 PM CDT | Special Weather Statement | BMX | Pike | 45 min |
| Aug 9, 4:26 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.